Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 16, NWS Springfield, MO

July 5, 2016Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Jul 5, 2016, 6:58 AM CDT for Pulaski County, Missouri. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Jul 5, 2016, 6:58 AM CDT (11:58 UTC)
Expired
Jul 6, 2016, 7:00 AM CDT
In force
24 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 10.34 ft at Jul 5, 2016, 9:00 AM CDT.

actionminormoderate5101507/0507/0607/07
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

731 
WGUS83 KSGF 051158
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 AM CDT TUE JUL 5 2016

  
.Recent heavy rainfall have caused river levels to rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-060258-
/O.NEW.KSGF.FL.W.0016.160705T1158Z-160706T1200Z/
/BIGM7.1.ER.160705T0707Z.160705T1800Z.160706T0600Z.NO/
658 AM CDT TUE JUL 5 2016

* At  6:00 AM Tuesday The stage was 9.9 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue rising to near 11.0 feet by this
  afternoon.  The river will fall below flood stage around midnight.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   9.9 Tue 06 AM   5.7   3.6   3.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
2 follow-up statements
460 
WGUS83 KSGF 051739
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE JUL 5 2016



 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall over the weekend caused river levels to 
rise above flood stage. River levels continue to fall. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-060000-
/O.EXT.KSGF.FL.W.0016.000000T0000Z-160706T0000Z/
/BIGM7.1.ER.160705T0707Z.160705T1330Z.160705T1800Z.NO/
1239 PM CDT TUE JUL 5 2016

...For the Big Piney  below Fort Leonard Wood East Gate...
* At 12:00 PM Tuesday The stage was 8.8 feet. 
* Flood stage is 8.0 feet. 

* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 9.0 feet...The Happy Hollow Picnic Area floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   8.8 Tue 12 PM   4.4   3.4   3.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$
283 
WGUS83 KSGF 051955
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT TUE JUL 5 2016

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County
   
.River levels have fallen below flood stage and will continue to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-052025-
/O.CAN.KSGF.FL.W.0016.000000T0000Z-160706T0000Z/
/BIGM7.1.ER.160705T0707Z.160705T1330Z.160705T1748Z.NO/
255 PM CDT TUE JUL 5 2016

The Flood Warning has been cancelled for The Big Piney  below Fort 
Leonard Wood East Gate.
* At 2:00 PM Tuesday The stage was 7.1 feet. 
* Flood stage is 8.0 feet. 
* Forecast...The river will continue to fall to 4.4 feet by tomorrow 
  morning.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Big Piney River
  Fort Leonard Wo   8   7.1 Tue 02 PM   4.4   3.4   3.3


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jul 5, 5:53 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 5, 5:53 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
553 AM CDT TUE JUL 5 2016

...12z Aviation Forecast Update...

.SYNOPSIS...
Issued at 226 AM CDT Tue Jul 5 2016

After a weekend of unsettled weather with a few severe storms and
some flooding, it looks like it will heat up significantly today.
Embedded shortwave energy within the overall zonal pattern aloft
will keep periodic thunderstorm chances in the forecast this week
with the better chances later in the week and this weekend. Main
focus will be with temperatures over the next few days and trying
to pinpoint the areas where convection will occur.

&&

.SHORT TERM...(Today and tonight)
Issued at 226 AM CDT Tue Jul 5 2016

For today, unpleasant summertime conditions are expected today
with some upper level ridging and 850 mb temperatures rising into
the 21-25 degree C range. We are generally looking at temperatures
today from around 90 out east to the mid 90s out west with heat
index values from around 100 out east to 110 in parts of our
western CWA. Our plan is to keep the location of the current heat
advisory going as is which stretches from Phelps county to Greene
county to McDonald county or roughly along the I-44 corridor.
Can not completely rule out an isolated afternoon thunderstorm,
but the chances are on the slim side and mainly over the eastern
CWA on the edge of the thermal cap. Main area of convection is
expected to develop out in the northern/central Plains late this
afternoon and evening with an MCS likely tracking across northern
MO overnight. Shortwave energy may help convection to occur
further south into our CWA late tonight, but majority of
convection will be from central MO and points northward through
tonight.

.LONG TERM...(Wednesday through Monday)
Issued at 226 AM CDT Tue Jul 5 2016

Wednesdays forecast will be more tricky with the potential of
lingering convection (especially in eastern CWA) from overnight
MCS remnants. Rain/cloud cover could affect temperatures and do
have lower temperatures out east for Wednesday. Also have slightly
lower heat index values on Wednesday, but would approach or
slightly exceed heat advisory criteria for far western CWA during
the afternoon hours. At this time, because of the uncertainty of
the potential convective complex positioning, planning on holding
off on any heat advisory extension into Wednesday for now.

A stronger wave will track east across the upper Mississippi
valley region Thursday night and will help to draw a cold front
into the area on Friday. This will be the focus for better chances
of thunderstorms. This front may stall near the Ozarks region
which would lead to thunderstorm chances continuing into at least
the first part of the weekend. Some upper level ridging tries to
build back into the area by early next week, but long range models
are showing some shortwave energy trying to undercut the ridge, so
can not rule out low end convection chances on a daily basis at
this point.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 548 AM CDT Tue Jul 5 2016

There is some light fog affecting the SGF airport early this
morning. VFR conditions will be expected at the rest of the
terminals today and tonight. Skies will generally be mostly clear
with fair skies. Winds will remain southerly around 10 knots
today.

&&

.SGF Watches/Warnings/Advisories...
MO...Dense Fog Advisory until 8 AM CDT this morning for MOZ056>058-
     069>071-080>083-091-092-096>098-105-106.

     Heat Advisory from noon today to 8 PM CDT this evening for
     MOZ055>058-066>071-077>081-088>090-093-094-101.

KS...Heat Advisory from noon today to 8 PM CDT this evening for
     KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Griffin
Hazardous weather outlook, Jul 5, 6:56 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT TUE JUL 5 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
656 AM CDT TUE JUL 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  SOME FLOODING IS STILL OCCURRING ON SOME RIVERS AND CREEKS OVER
  THE MISSOURI OZARKS. SOME AREAS ALONG THE BIG PINEY RIVER BASIN
  WILL REMAIN FLOODED TODAY.

  HOT AND HUMID CONDITIONS ARE EXPECTED ACROSS THE MISSOURI
  OZARKS AND EXTREME SOUTHEAST KANSAS TODAY. HIGHS WILL REACH THE
  LOW TO MID 90S WITH AFTERNOON AND EARLY EVENING HEAT INDEX
  VALUES REACHING THE 100 TO 110 DEGREE RANGE. A HEAT ADVISORY IS
  IN EFFECT TODAY FOR LOCATIONS GENERALLY NORTH AND WEST OF THE
  INTERSTATE 44 CORRIDOR.

  MOST AREAS ARE EXPECTED TO REMAIN DRY TODAY...HOWEVER AN
  ISOLATED THUNDERSTORM CAN NOT BE RULED COMPLETELY OUT THIS
  AFTERNOON.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  HEAT INDEX VALUES OF 100 TO NEAR 110 DEGREES WILL OCCUR BOTH
  WEDNESDAY AND THURSDAY AFTERNOONS...WITH THE HOTTEST CONDITIONS
  EXPECTED ALONG AND NORTH OF INTERSTATE 44. HEAT INDEX VALUES IN
  THE UPPER 90S TO AROUND 100 DEGREES WILL THEN OCCUR FRIDAY INTO
  THE WEEKEND.

  A FEW THUNDERSTORMS MAY ALSO BE POSSIBLE AT TIMES THROUGH THE
  WEEK INTO THE WEEKEND...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED
  AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 10:55 PM CDTAreal Flood WarningSGFPulaski, Texas12 hr
Jul 5, 3:13 AM CDTDense Fog AdvisorySGFCamden, Dallas, Dent, Douglas, Howell, Laclede and 11 more3 hr
Jul 5, 2:30 PM CDTHeat AdvisorySGFBarton, Benton, Cedar, Dade, Dallas, Greene and 8 more30 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.